Skip to Main content Skip to Navigation
New interface
Journal articles

A Geometric Proof of Calibration

Abstract : We provide yet another proof of the existence of calibrated forecasters; it has two merits. First, it is valid for an arbitrary finite number of outcomes. Second, it is short and simple and it follows from a direct application of Blackwell's approachability theorem to a carefully chosen vector-valued payoff function and convex target set. Our proof captures the essence of existing proofs based on approachability (e.g., the proof by Foster [Foster, D. 1999. A proof of calibration via Blackwell's approachability theorem. Games Econom. Behav. 29 73-78] in the case of binary outcomes) and highlights the intrinsic connection between approachability and calibration.
Complete list of metadata
Contributor : Antoine Haldemann Connect in order to contact the contributor
Submitted on : Thursday, April 14, 2011 - 3:46:09 PM
Last modification on : Saturday, June 25, 2022 - 10:51:55 AM

Links full text





Gilles Stoltz, Shie Mannor. A Geometric Proof of Calibration. Mathematics of Operations Research, 2010, 35 (4), pp.721-727. ⟨10.1287/moor.1100.0465⟩. ⟨hal-00586044⟩



Record views